On the failure of pseudo-nullity of Iwasawa modules

Yoshitaka Hachimori, Romyar T Sharifi

Research output: Contribution to journalArticle

18 Citations (Scopus)

Abstract

Consider the family of CM-fields which are pro-p p-adic Lie extensions of number fields of dimension at least two, which contain the cyclotomic Z p-extension, and which are ramified at only finitely many primes. We show that the Galois groups of the maximal unramified abelian pro-p extensions of these fields are not always pseudo-null as Iwasawa modules for the Iwasawa algebras of the given p-adic Lie groups. The proof uses Kida's formula for the growth of λ-invariants in cyclotomic Zp-extensions of CM-fields. In fact, we give a new proof of Kida's formula which includes a slight weakening of the usual μ = 0 assumption. This proof uses certain exact sequences involving Iwasawa modules in pro-cyclic extensions. These sequences are derived in an appendix by the second author.

Original languageEnglish (US)
Pages (from-to)567-591
Number of pages25
JournalJournal of Algebraic Geometry
Volume14
Issue number3
StatePublished - Jul 2005
Externally publishedYes

Fingerprint

Nullity
Module
CM-field
Cyclotomic
P-adic Groups
Exact Sequence
Galois group
P-adic
Number field
Null
Algebra
Invariant

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Geometry and Topology

Cite this

On the failure of pseudo-nullity of Iwasawa modules. / Hachimori, Yoshitaka; Sharifi, Romyar T.

In: Journal of Algebraic Geometry, Vol. 14, No. 3, 07.2005, p. 567-591.

Research output: Contribution to journalArticle

Hachimori, Yoshitaka ; Sharifi, Romyar T. / On the failure of pseudo-nullity of Iwasawa modules. In: Journal of Algebraic Geometry. 2005 ; Vol. 14, No. 3. pp. 567-591.
@article{2d887720b5af44cc82967b4313c7115f,
title = "On the failure of pseudo-nullity of Iwasawa modules",
abstract = "Consider the family of CM-fields which are pro-p p-adic Lie extensions of number fields of dimension at least two, which contain the cyclotomic Z p-extension, and which are ramified at only finitely many primes. We show that the Galois groups of the maximal unramified abelian pro-p extensions of these fields are not always pseudo-null as Iwasawa modules for the Iwasawa algebras of the given p-adic Lie groups. The proof uses Kida's formula for the growth of λ-invariants in cyclotomic Zp-extensions of CM-fields. In fact, we give a new proof of Kida's formula which includes a slight weakening of the usual μ = 0 assumption. This proof uses certain exact sequences involving Iwasawa modules in pro-cyclic extensions. These sequences are derived in an appendix by the second author.",
author = "Yoshitaka Hachimori and Sharifi, {Romyar T}",
year = "2005",
month = "7",
language = "English (US)",
volume = "14",
pages = "567--591",
journal = "Journal of Algebraic Geometry",
issn = "1056-3911",
publisher = "American Mathematical Society",
number = "3",

}

TY - JOUR

T1 - On the failure of pseudo-nullity of Iwasawa modules

AU - Hachimori, Yoshitaka

AU - Sharifi, Romyar T

PY - 2005/7

Y1 - 2005/7

N2 - Consider the family of CM-fields which are pro-p p-adic Lie extensions of number fields of dimension at least two, which contain the cyclotomic Z p-extension, and which are ramified at only finitely many primes. We show that the Galois groups of the maximal unramified abelian pro-p extensions of these fields are not always pseudo-null as Iwasawa modules for the Iwasawa algebras of the given p-adic Lie groups. The proof uses Kida's formula for the growth of λ-invariants in cyclotomic Zp-extensions of CM-fields. In fact, we give a new proof of Kida's formula which includes a slight weakening of the usual μ = 0 assumption. This proof uses certain exact sequences involving Iwasawa modules in pro-cyclic extensions. These sequences are derived in an appendix by the second author.

AB - Consider the family of CM-fields which are pro-p p-adic Lie extensions of number fields of dimension at least two, which contain the cyclotomic Z p-extension, and which are ramified at only finitely many primes. We show that the Galois groups of the maximal unramified abelian pro-p extensions of these fields are not always pseudo-null as Iwasawa modules for the Iwasawa algebras of the given p-adic Lie groups. The proof uses Kida's formula for the growth of λ-invariants in cyclotomic Zp-extensions of CM-fields. In fact, we give a new proof of Kida's formula which includes a slight weakening of the usual μ = 0 assumption. This proof uses certain exact sequences involving Iwasawa modules in pro-cyclic extensions. These sequences are derived in an appendix by the second author.

UR - http://www.scopus.com/inward/record.url?scp=20444452542&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=20444452542&partnerID=8YFLogxK

M3 - Article

VL - 14

SP - 567

EP - 591

JO - Journal of Algebraic Geometry

JF - Journal of Algebraic Geometry

SN - 1056-3911

IS - 3

ER -